MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INSULIN 1ML LL; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INSULIN 1ML LL; PISTON SYRINGE
Catalog Number 309629
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the syringe insulin 1ml ll "locked up" during use with the flu vaccine, as the plunger rod required a lot of force.This complaint was created to capture the first of two related incidents.The following information was provided by the initial reporter: one of their charge nurses said that when they use the flu vaccine with the bd 1ml syringe 309629, the syringe ¿locks up¿ when they try to inject the vaccine.I personally watched a flu vaccine administration and the plunger rod could not be pressed when the flu vaccine was in the syringe unless there was a lot of force.She said they have been noticing this for approximately the last two weeks.They said they have noticed some bruising to the patient as a result.When they use a 3ml they do not experience the ¿locking¿.They don¿t think its an issue with the 1 ml but somehow perhaps the combination of the flu vaccine and the 1ml.
 
Event or Problem Description
It was reported that the syringe insulin 1ml ll "locked up" during use with the flu vaccine, as the plunger rod required a lot of force.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: one of their charge nurses said that when they use the flu vaccine (picture attached) with the bd 1ml syringe 309629, the syringe ¿locks up¿ when they try to inject the vaccine.I personally watched a flu vaccine administration and the plunger rod could not be pressed when the flu vaccine was in the syringe unless there was a lot of force.She said they have been noticing this for approximately the last two weeks.They said they have noticed some bruising to the patient as a result.When they use a 3ml they do not experience the ¿locking¿.They don¿t think its an issue with the 1 ml but somehow perhaps the combination of the flu vaccine and the 1ml.
 
Additional Manufacturer Narrative
H.6.Investigation summary: two photos were received for vaccine vial and packaging box which are not bd product.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review could not be performed as lot number was unknown.

Brand Name
SYRINGE INSULIN 1ML LL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9134587
Report Number1213809-2019-00982
Device Sequence Number398359
Product Code FMF
UDI-Device Identifier30382903096290
UDI-Public30382903096290
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309629
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;